Alert archive / Hawaii / High Surf Warnings in 2011

High Surf Warning 5, NWS Honolulu, HI

January 30, 2011Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Jan 30, 2011, 9:46 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Jan 31, 2011, 12:00 AM HST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2011, 9:46 AM HST (19:46 UTC)
In effect from
Jan 31, 2011, 12:00 AM HST
Expired
Feb 1, 2011, 3:34 AM HST
In force
28 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2011-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2011-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WHHW40 PHFO 301946
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
946 AM HST SUN JAN 30 2011

...HIGH SURF WARNING EFFECTIVE AT MIDNIGHT TONIGHT FOR NORTH AND
WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR NORTH FACING SHORES
OF OAHU MOLOKAI AND MAUI...

...HIGH SURF ADVISORY EFFECTIVE AT MIDNIGHT TONIGHT FOR WEST
FACING SHORES OF OAHU...

.HIGH SURF ADVISORY EFFECTIVE 600 AM MONDAY FOR NORTH FACING
SHORES OF THE BIG ISLAND...

.OVERVIEW...A STORM LOW PASSING FAR NORTH OF THE STATE TODAY IS
GENERATING A LARGE NORTHWEST SWELL THAT WILL BUILD ACROSS HAWAIIAN
WATERS TONIGHT AND PERSIST INTO MONDAY NIGHT. DUE TO THE
PROXIMITY OF THE LOW...A MIX OF LONG AND SHORT PERIOD SWELLS WILL
PRODUCE ROUGH SURF ACROSS MOST NORTH AND WEST FACING SHORES.

HIZ001>003-007-008-012-013-017-019-020-310900-
/O.NEW.PHFO.SU.W.0005.110131T1000Z-110201T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
946 AM HST SUN JAN 30 2011

...HIGH SURF WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST
TUESDAY. 


* SURF...BREAKING WAVES WILL BUILD TO 20 TO 25 FEET ACROSS NORTH
  AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING
  SHORES OF OAHU...MOLOKAI...AND MAUI.

* TIMING...ROUGH SURF WILL RISE TO WARNING LEVELS ON KAUAI BY
  MIDNIGHT THEN RISE ACROSS THE OTHER ISLANDS LATER IN THE NIGHT.
  SURF WILL PEAK MONDAY...THEN GRADUALLY DECLINE LATE MONDAY
  NIGHT.

* IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP
  CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ006-310900-
/O.NEW.PHFO.SU.Y.0009.110131T1000Z-110201T1600Z/
WAIANAE COAST-
946 AM HST SUN JAN 30 2011

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST
TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 8 TO 12 FEET ACROSS WEST
  FACING SHORES OF OAHU LATE TONIGHT.

* TIMING...ROUGH SURF WILL RISE ADVISORY LEVELS LATE TONIGHT...
  PEAK MONDAY...THEN GRADUALLY DECLINE LATE MONDAY NIGHT.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP
  CURRENTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ025-310900-
/O.NEW.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/
BIG ISLAND NORTH AND EAST-
946 AM HST SUN JAN 30 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM HST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM HST
TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 10 TO 15 FEET ACROSS NORTH
  FACING SHORES OF BIG ISLAND MONDAY MORNING.

* TIMING...ROUGH SURF WILL RISE ADVISORY LEVELS EARLY MONDAY
  MORNING...PEAK DURING THE DAY...THEN GRADUALLY DECLINE LATE
  MONDAY NIGHT.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP
  CURRENTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
WROE
5 follow-up statements
788 
WHHW40 PHFO 310144
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 PM HST SUN JAN 30 2011

...HIGH SURF WARNING EFFECTIVE AT MIDNIGHT TONIGHT FOR NORTH AND
WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR NORTH FACING
SHORES OF OAHU MOLOKAI AND MAUI...

...HIGH SURF ADVISORY EFFECTIVE AT MIDNIGHT TONIGHT FOR WEST
FACING SHORES OF OAHU...

.HIGH SURF ADVISORY EFFECTIVE 600 AM MONDAY FOR NORTH FACING
SHORES OF THE BIG ISLAND...

.OVERVIEW...A STORM LOW PASSING FAR NORTH OF THE STATE IS
GENERATING A LARGE NORTHWEST SWELL THAT WILL BUILD ACROSS HAWAIIAN
WATERS TONIGHT AND PERSIST INTO MONDAY NIGHT. DUE TO THE PROXIMITY
OF THE LOW...A MIX OF LONG AND SHORT PERIOD SWELLS WILL PRODUCE
ROUGH SURF ACROSS MOST NORTH AND WEST FACING SHORES.

HIZ001>003-007-008-012-013-017-019-020-311445-
/O.CON.PHFO.SU.W.0005.110131T1000Z-110201T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
344 PM HST SUN JAN 30 2011

...HIGH SURF WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM HST TUESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 20 TO 25 FEET ACROSS NORTH 
  AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING 
  SHORES OF OAHU...MOLOKAI...AND MAUI. 

* TIMING...ROUGH SURF WILL RISE TO WARNING LEVELS ON KAUAI DURING
  THE EVENING...BUILD ON OAHU AFTER MIDNIGHT...THEN RISE ACROSS
  MAUI COUNTY LATE. SURF WILL PEAK MONDAY...THEN GRADUALLY DECLINE
  LATE MONDAY NIGHT.

* IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP 
  CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ006-311445-
/O.CON.PHFO.SU.Y.0009.110131T1000Z-110201T1600Z/
WAIANAE COAST-
344 PM HST SUN JAN 30 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 8 TO 12 FEET ACROSS WEST
  FACING SHORES OF OAHU TONIGHT.

* TIMING...ROUGH SURF WILL RISE ADVISORY LEVELS AFTER MIDNIGHT...
  PEAK MONDAY...THEN GRADUALLY DECLINE LATE MONDAY NIGHT.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP 
  CURRENTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ025-311445-
/O.CON.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/
BIG ISLAND NORTH AND EAST-
344 PM HST SUN JAN 30 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM
HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM
HST TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 10 TO 15 FEET ACROSS NORTH
  FACING SHORES OF BIG ISLAND MONDAY MORNING.

* TIMING...ROUGH SURF WILL RISE ADVISORY LEVELS EARLY MONDAY 
  MORNING...PEAK DURING THE DAY...THEN GRADUALLY DECLINE LATE 
  MONDAY NIGHT. 

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP 
  CURRENTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
WROE
216 
WHHW40 PHFO 311335
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST MON JAN 31 2011

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI
AND NIIHAU AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...

...HIGH SURF ADVISORY FOR OAHU AND NORTH AND WEST FACING SHORES
OF THE BIG ISLAND...

.OVERVIEW...A STORM LOW PASSING FAR NORTH OF THE STATE IS
GENERATING A LARGE NORTHWEST SWELL THAT WILL PERSIST THROUGH TONIGHT.
DUE TO THE PROXIMITY OF THE LOW...A MIX OF LONG AND SHORT PERIOD
SWELLS WILL PRODUCE ROUGH SURF ACROSS MOST NORTH AND WEST FACING
SHORES.

HIZ001>003-007-008-012-013-017-019-020-010245-
/O.CON.PHFO.SU.W.0005.000000T0000Z-110201T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
335 AM HST MON JAN 31 2011

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 20 TO 25 FEET ACROSS NORTH 
  AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING 
  SHORES OF OAHU...MOLOKAI...AND MAUI. 

* TIMING...ROUGH SURF WILL REACH WARNING LEVELS TODAY BEFORE
  GRADUALLY DECLINING LATE TONIGHT.

* IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP 
  CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ023-026-010245-
/O.EXA.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/
KONA-KOHALA-
335 AM HST MON JAN 31 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST
TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 6 TO 10 FEET ACROSS WEST 
  FACING SHORES OF BIG ISLAND THIS MORNING. 

* TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK
  MIDDAY...THEN GRADUALLY DECLINE LATE TODAY.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS
  WILL OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ006-010245-
/O.CON.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/
WAIANAE COAST-
335 AM HST MON JAN 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BE TO 8 TO 12 FEET ACROSS WEST
  FACING SHORES OF OAHU.

* TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK
  MIDDAY...THEN GRADUALLY DECLINE LATE TODAY.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP 
  CURRENTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ025-010245-
/O.CON.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/
BIG ISLAND NORTH AND EAST-
335 AM HST MON JAN 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 10 TO 15 FEET ACROSS NORTH 
  FACING SHORES OF BIG ISLAND THIS MORNING. 

* TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK
  MIDDAY...THEN GRADUALLY DECLINE LATE TODAY.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP 
  CURRENTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER
776 
WHHW40 PHFO 311351 CCA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
349 AM HST MON JAN 31 2011

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI
AND NIIHAU AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTHEAST
AND WEST FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...A STORM LOW PASSING FAR NORTH OF THE STATE IS
GENERATING A LARGE NORTHWEST SWELL THAT WILL PERSIST THROUGH TONIGHT.
DUE TO THE PROXIMITY OF THE LOW...A MIX OF LONG AND SHORT PERIOD
SWELLS WILL PRODUCE ROUGH SURF ACROSS MOST NORTH AND WEST FACING
SHORES.

HIZ001>003-007-008-012-013-017-019-020-010315-
/O.CON.PHFO.SU.W.0005.000000T0000Z-110201T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
349 AM HST MON JAN 31 2011

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 20 TO 25 FEET ACROSS NORTH 
  AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING 
  SHORES OF OAHU...MOLOKAI...AND MAUI. 

* TIMING...ROUGH SURF WILL REACH WARNING LEVELS TODAY BEFORE
  GRADUALLY DECLINING LATE TONIGHT.

* IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP 
  CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ023-026-010315-
/O.EXA.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/
KONA-KOHALA-
349 AM HST MON JAN 31 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST
TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 6 TO 10 FEET ACROSS WEST 
  FACING SHORES OF BIG ISLAND THIS MORNING. 

* TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK
  MIDDAY...THEN GRADUALLY DECLINE LATE TODAY.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP CURRENTS
  WILL OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ006-010315-
/O.CON.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/
WAIANAE COAST-
349 AM HST MON JAN 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BE TO 8 TO 12 FEET ACROSS WEST
  FACING SHORES OF OAHU.

* TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK
  MIDDAY...THEN GRADUALLY DECLINE LATE TODAY.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP 
  CURRENTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ025-010315-
/O.CON.PHFO.SU.Y.0009.110131T1600Z-110201T1600Z/
BIG ISLAND NORTH AND EAST-
349 AM HST MON JAN 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BUILD TO 10 TO 15 FEET ACROSS NORTH 
  FACING SHORES OF BIG ISLAND THIS MORNING. 

* TIMING...ROUGH SURF WILL BE ABOVE ADVISORY LEVELS THIS MORNING...PEAK
  MIDDAY...THEN GRADUALLY DECLINE LATE TODAY.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP 
  CURRENTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER
977 
WHHW40 PHFO 010138
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST MON JAN 31 2011

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI
AND NIIHAU AND FOR NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND
NORTHEAST AND WEST FACING SHORES OF THE BIG ISLAND...

.OVERVIEW...A STORM LOW THAT PASSED FAR NORTH OF THE STATE
GENERATED A LARGE NORTHWEST SWELL THAT WILL PERSIST THROUGH
TONIGHT. DUE TO THE PROXIMITY OF THE LOW...A MIX OF LONG AND SHORT
PERIOD SWELLS WILL PRODUCE ROUGH SURF ACROSS MOST NORTH AND WEST
FACING SHORES.

HIZ001>003-007-008-012-013-017-019-020-011445-
/O.CON.PHFO.SU.W.0005.000000T0000Z-110201T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
338 PM HST MON JAN 31 2011

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BE 20 TO 30 FEET ACROSS NORTH 
  AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING 
  SHORES OF OAHU...MOLOKAI...AND MAUI. 

* TIMING...SURF WILL SLOWLY DECLINE THROUGH LATE TONIGHT.

* IMPACTS...VERY LARGE AND ROUGH BREAKING WAVES...STRONG RIP 
  CURRENTS AND LOCALIZED BEACH EROSION WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ006-011445-
/O.CON.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/
WAIANAE COAST-
338 PM HST MON JAN 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BE TO 10 TO 15 FEET ACROSS WEST
  FACING SHORES OF OAHU.

* TIMING...SURF WILL SLOWLY DECLINE THROUGH LATE TONIGHT.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP 
  CURRENTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ023-025-026-011445-
/O.CON.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/
KONA-BIG ISLAND NORTH AND EAST-KOHALA-
338 PM HST MON JAN 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...BREAKING WAVES WILL BE 6 TO 8 FEET ACROSS WEST FACING
  SHORES OF BIG ISLAND.

* TIMING...SURF WILL SLOWLY DECLINE THROUGH LATE TODAY.

* IMPACTS...LARGE AND ROUGH BREAKING WAVES AND STRONG RIP 
  CURRENTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BRAVENDER
787 
WHHW40 PHFO 011334
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST TUE FEB 1 2011

...HIGH SURF ADVISORY THROUGH TONIGHT FOR NORTH AND WEST FACING
SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI...

HIZ001>003-007-008-012-013-017-019-020-020245-
/O.CAN.PHFO.SU.W.0005.000000T0000Z-110201T1600Z/
/O.NEW.PHFO.SU.Y.0010.110201T1334Z-110202T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
334 AM HST TUE FEB 1 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* SURF...BREAKING WAVES WILL BE 15 TO 20 FEET ALONG NORTH AND WEST
  FACING SHORES OF KAUAI AND NIIHAU. SURF HEIGHTS WILL BE 14 TO 18
  FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI...AND MAUI. THE
  SURF WILL BE 8 TO 12 FEET ALONG WEST FACING SHORES OF MOLOKAI.

* TIMING...SURF HEIGHTS WILL GRADUALLY SUBSIDE LATER TODAY AND
  TONIGHT.

* IMPACTS...LARGE BREAKING WAVES...STRONG RIP CURRENTS AND
  LOCALIZED BEACH EROSION WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS AND LOCALIZED BEACH EROSION.

&&

$$

HIZ006-020245-
/O.CAN.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/
/O.NEW.PHFO.SU.Y.0010.110201T1334Z-110202T1600Z/
WAIANAE COAST-
334 AM HST TUE FEB 1 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* SURF...BREAKING WAVES WILL BE 8 TO 12 FEET ALONG WEST FACING
  SHORES OF OAHU.

* TIMING...SURF HEIGHTS WILL GRADUALLY SUBSIDE LATER TODAY AND
  TONIGHT.

* IMPACTS...LARGE BREAKING WAVES AND RIP CURRENTS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES AND RIP
CURRENTS.

&&

$$

HIZ023-025-026-011445-
/O.CAN.PHFO.SU.Y.0009.000000T0000Z-110201T1600Z/
KONA-BIG ISLAND NORTH AND EAST-KOHALA-
334 AM HST TUE FEB 1 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HEIGHTS HAVE DIMINISHED BELOW ADVISORY LEVELS ALONG THE BIG
ISLAND SHORE LINES.

$$

HOUSTON/FOSTER

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 30, 4:00 AM HST, 5 hours 46 minutes earlier.

Area forecast discussion, Jan 30, 4:00 AM HST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SUN JAN 30 2011

.SYNOPSIS...
A COLD FRONT WILL BRING IN A ROUND OF SHOWERS TODAY AND TONIGHT TO
THE MAIN HAWAIIAN ISLANDS. THE FRONT WILL STALL AND BREAK UP OVER
THE BIG ISLAND MONDAY. A HIGH PRESSURE SYSTEM FOLLOWING THE FRONT
WILL BRING IN MODERATE TRADES THE FIRST HALF OF THE WORK WEEK. THEN
THE SOUTHERLY WINDS RETURN FOR THE SECOND HALF OF THE WEEK. VOG WILL
SPREAD ACROSS THE AREA ALONG WITH INCREASING SHOWERS FRIDAY...AHEAD
OF A COLD FRONT SLATED TO REACH THE ISLANDS SATURDAY.

&&

.DISCUSSION...
THIS WEEK WILL BE BUSY WITH TWO COLD FRONTS ON THE PLATE. THE FIRST
OF TWO FRONTS IS SLATED FOR TODAY. CURRENTLY...THE FRONT IS 240
MILES WNW OF KAUAI AT 230 AM HST...MOVING EAST AT 20 TO 25 MPH. AT
THIS RATE...THE FRONT WILL REACH KAUAI COUNTY LATE THIS MORNING OR
NOONISH...FOLLOWED BY OAHU AT MID OR LATE AFTERNOON...AND MAUI
COUNTY THIS EVENING. THE FRONT WILL WEAKEN FURTHER AND SLOW DOWN
UPON REACHING WINDWARD BIG ISLAND MONDAY MORNING. IT WILL FINALLY
STALL AND FALL APART THERE THE REST OF MONDAY. NOT ALL OF THE
CLOUDS AND SHOWERS WILL CLEAR MAUI AS THE FRONT MOVES THROUGH SUNDAY
NIGHT. SO...AS THE WIND SHIFTS FROM NORTHEAST TO EAST MONDAY
NIGHT...THESE CLOUDS AND SHOWERS MAKE A RETURN VISIT TO MOLOKAI
OAHU AND KAUAI THROUGH TUESDAY NIGHT. THESE CLOUDS AND SHOWERS WILL
DISPERSE WHEN THE SOUTHEAST WIND KICKS IN WEDNESDAY.

THE SECOND HALF OF THE WORK WEEK INVOLVE THE RETURN OF THE VOG
THANKS IN PART OF A PERSISTENT SOUTHERLY WIND. INCREASING SHOWERS
WILL FOLLOW IN FRIDAY NIGHT...AHEAD OF AN APPROACHING COLD FRONT.
THIS FRONT IS EXPECTED TO BE STRONGER THAN TODAY/S ONE SINCE IT WILL
BE ACCOMPANIED BY A DEEPER UPPER LEVEL TROUGH. THIS SCENARIO IS
QUITE A FEW DAYS OUT SO THE FORECAST IS SUBJECT TO MAJOR CHANGES.

&&

.MARINE...
GUSTY WINDS ASSOCIATED WITH A COLD FRONT WILL INCREASE TO 25 KT
OVER THE KAUAI CHANNEL THIS EVENING. ALSO...A NEW LARGE NORTHWEST
SWELL WILL BUILD ACROSS THE ENTIRE AREA TONIGHT...AND CONTINUE
THROUGH MONDAY. THE ROUGH AND CHOPPY WIND WAVES GENERATED BY THE
STRONG WINDS COMBINED WITH THIS SWELL WILL RESULT IN SEAS
BUILDING TO 10 FT OR GREATER.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY IN EFFECT FOR WATERS AROUND KAUAI TO 6 PM HST
MONDAY.
SMALL CRAFT ADVISORY IN EFFECT AT 6 PM HST TONIGHT TO 6 PM HST MONDAY
FOR WATERS NORTH AND WEST OF OAHU AND THE KAIWI CHANNEL.

&&

LAU

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:27 PM HSTSmall Craft AdvisoryHFO4 days
Jan 30, 9:46 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu42 hr

Nearby

High Surf Warnings in Hawaii, 2011Every high surf warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.